Alert archive / West Virginia / Special Weather Statements in 2013
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at Jul 10, 2013, 9:21 PM EDT for Summers County, West Virginia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2013, 9:21 PM EDT (01:21 UTC)
- Expired
- Jul 10, 2013, 9:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Blacksburg, VA
County Summers County, WV
The radar
The Roanoke radar (KFCX), 95 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 1.4 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 335 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 593 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
182
WWUS81 KRNK 110121
SPSRNK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
921 PM EDT WED JUL 10 2013
WVZ042-043-110145-
SUMMERS WV-MERCER WV-
921 PM EDT WED JUL 10 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHERN SUMMERS COUNTY IN SOUTHEAST WEST VIRGINIA...
NORTHERN MERCER COUNTY IN SOUTHEAST WEST VIRGINIA...
* UNTIL 945 PM EDT
* AT 918 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BECKLEY TO
PINEVILLE...MOVING TO THE EAST AT 35 MPH.
* PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THESE
STORMS. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND
ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
HINTON...
SANDSTONE...
HIX...
JUMPING BRANCH...
AND FLAT TOP.
LAT...LON 3774 8071 3746 8130 3752 8121 3758 8119
3760 8108 3761 8106 3763 8108 3768 8100
3771 8097 3771 8094 3768 8090 3768 8088
3773 8090 3774 8092 3778 8089
TIME...MOT...LOC 0118Z 282DEG 29KT 3778 8120 3761 8156
$$
DSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Jul 10, 8:15 PM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jul 10, 8:15 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
815 PM EDT WED JUL 10 2013
.SYNOPSIS...
A DEEPENING UPPER TROUGH ACROSS THE GREAT LAKES WILL PUSH A COLD
FRONT INTO THE REGION THURSDAY. DISTURBANCES IN ADVANCE OF THIS
TROUGH WILL RESULT IN SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS TODAY THROUGH THURSDAY ACROSS THE REGION. BEHIND THE
COLD FRONT...COOLER...DRIER CONDITIONS ARE EXPECTED FOR FRIDAY
INTO THE WEEKEND.
&&
.NEAR TERM /THROUGH THURSDAY/...
AS OF 800 PM EDT WEDNESDAY...
STORMS THIS EVENING HAVE BEEN VERY RAIN EFFICIENT WITH RATES OF 4
INCHES AN HOUR. THE ROANOKE REGIONAL AIRPORT RECEIVED 3.39 INCHES
OF RAIN IN ABOUT AN HOURS TIME FRAME...3.88 SO FAR FOR THE DAY...
AND NOT A GOOD MIX WHEN YOU FOCUS IT ON-TOP OF ASSFAULT AND
CONCRETE...WHICH TENDS TO MAXIMIZE THE RUNOFF. WATER RESCUES
SEEMED TO BECOME COMMON PLACE THERE FOR AN HOUR OR TWO. THE
ROANOKE RIVER JUMPED 5 TO 8 FEET JUST FROM THE LOCAL RUNOFF.
LOOKING FOR AN EXAMPLE OF A FLASH FLOOD... THERE YA GO.
SCATTERED SHOWERS AND STORMS WILL CONTINUE TO CONVERGE ON THE
PIEDMONT THROUGH THE EVENING HOURS WHERE THE ATMOSPHERE HAS NOT
BEEN WORKED OVER YET...CAPES STILL 1500-2000 J/KG THERE. THE LINE
OF STORMS OVER WV SHOULD WEAKEN AS THEY CROSS THE MOUNTAINS PER
STABLE AIR THAT HAS BEEN CREATED BY THE STORMS THAT OCCURRED
OVER THE CENTRAL AND WESTERN PART OF OUR CWA ALREADY. MAY SEE A
WIND GUST OF 20-30 KTS AS THE GUST FRONT ENTERS OUR WRN
COUNTIES...BUT THINK THE BIGGEST THING WE WILL HAVE TO WORRY ABOUT
IS POTENTIAL FOR ANOTHER BURST OF RAINFALL.
SURFACE COLD FRONT IS EXPECTED TO CROSS THE FORECAST AREA
THURSDAY. NOT CONFIDENT ON HOW MUCH STORM ACTIVITY WILL DEVELOP
ALONG THE FRONT PER CONVECTIVE DEBRIS THAT WILL BE LEFT IN PLACE
FROM THIS EVENINGS STORMS. PWATS WILL REMAIN HIGH...BUT THE CAPE
WILL BE DEPENDANT ON HOW QUICK THE CLOUDS BREAK THURSDAY MORNING.
WITH PWATS RANGING FROM 1.70 TO 2.0 INCHES AND A SLOW STORM
MOTION...WILL LEAVE FLASH FLOOD WATCH AS IS. FFG VALUES REMAIN
VERY LOW FROM RECENT HEAVY RAINFALL...AND THIS ADDITIONAL RAINFALL
WILL RUNOFF MORE EASILY.
USED A BLEND OF THE HRRR AND THE RNK-WRFARW FOR POPS TONIGHT INTO
THURSDAY. AS THE COLD FRONT MOVES EAST ON THURSDAY TAPER OFF POPS
FROM THE NORTHWEST TO SOUTHEAST. A STRONGER THUNDERSTORM IS POSSIBLE
IN THE SOUTH AND SOUTHEAST ON THURSDAY WITH THE POTENTIAL OF HEAVY
RAIN.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
AS OF 345 PM EDT WEDNESDAY...
THURSDAY EVENING...SURFACE FRONT WILL BE WORKING ITS WAY ACROSS
THE PIEDMONT WITH MODELS TAKING THE FRONT TO THE SANDHILLS OF NC
BEFORE STALLING FRIDAY. NOT SURE HOW MUCH CLEARING WILL TAKE PLACE
BEHIND THE FRONT AS THE UPPER LEVEL FLOW BECOMES BLOCKY WITH THE
UPPER TROUGH ALSO STALLING ALOFT. AT THE VERY LEAST THINK DRYING
WILL TAKE PLACE IN THE LOWER AND MID LEVELS AS THE AS WINDS TURN
NORTHERLY...THEN NORTHEASTERLY AS SURFACE HIGH PRESSURE TRYS TO
WEDGE INTO THE AREA FROM THE NORTH. ATTM...WILL REMAIN OPTOMISTIC
AND KEEP FORECAST DRY FOR FRIDAY THROUGH AT LEAST THE FIRST HALF
OF THE WEEKEND. AT SOME POINT WINDS WILL VEER WITH SOUTHEASTERLY
FLOW BRINGING MOISTURE BACK INTO THE FORECAST.
WENT WITH THE COOLER MAV MOS WITH THE THINKING THAT MORE CLOUD
COVER AND A NORTHEASTERLY SURFACE WIND COMPONENT WILL KEEP THE
NUMBERS DOWN.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 345 PM EDT WEDNESDAY...
CAN'T SEEM TO SHAKE THE WET PATTERN.
MODEL GUIDANCE GENERALLY AGREES THE UPPER TROUGH ALONG THE EAST
COAST WILL BECOME STUCK...POSSIBLY CUTTING OFF AND RETROGRADING
NEXT WEEK. THIS WILL QUICKLY TURN THE LOW LEVEL FLOW...WITH WINDS
CHANNELLING DEEPER MOISTURE BACK INTO THE FORECAST AREA FAVORING
HIGHER POPS.
AS FOR TEMPS...DO NOT SEE ANY EXTREMES. 85H TEMPS HOVER AROUND
+16 DEG C FOR MOST OF THE WEEK. WITH A MIX OF SUN AND CLOUDS THIS
SHOULD YEILD HIGH TEMPS MAINLY IN THE 80S AND LOWS IN THE 60S.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
AS OF 800 PM EDT WEDNESDAY...
BKN LINE OF MVFR/IFR SHOWERS AND THUNDERSTORMS WILL MOVE EAST
ACROSS THE REGION TONIGHT INTO THURSDAY...AS UPPER TROUGH DEEPENS
ACROSS THE GREAT LAKES REGION.
UNTIL THE UPPER TROUGH MOVES EAST OF THE AREA THURSDAY EVENING...
EXPECT WIDESPREAD MVFR WITH OCCASIONAL IFR CIGS PER VERY MOIST
BOUNDARY LAYER.
EXTENDED AVIATION DISCUSSION...
MODELS INITIALLY PUSH DEEP CONVECTION TO THE COASTAL AREAS FRIDAY
AND SATURDAY WITH SOME CLEARING OVER THE APPALACHIANS IN THE WAKE
OF THE UPPER LEVEL TROF. RETURN FLOW HOWEVER...IS EXPECTED TO
BRING THE THREAT OF SHOWERS BACK INTO THE FORECAST FOR EARLY NEXT
WEEK...POSSIBLY AS EARLY AS SUNDAY. UNTIL THE MOISTURE
RETURNS...SHOULD SEE VFR CONDITIONS FOR THE FIRST HALF OF THE
UPCOMING WEEKEND...ASIDE FROM EARLY MORNING IFR BR/FG.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH UNTIL 2 AM EDT THURSDAY FOR VAZ007-009>020-
022>024-032.
NC...FLASH FLOOD WATCH UNTIL 2 AM EDT THURSDAY FOR NCZ001>003-018-
019.
WV...FLASH FLOOD WATCH UNTIL 2 AM EDT THURSDAY FOR WVZ042>045.
&&
SYNOPSIS...RAB
NEAR TERM...KK/PM/RAB
SHORT TERM...PM
LONG TERM...PM
AVIATION...PMHazardous weather outlook, Jul 10, 3:32 PM EDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 332 PM EDT WED JUL 10 2013 NCZ004>006-020-VAZ033>035-043>047-058-059-111945- STOKES-ROCKINGHAM-CASWELL-YADKIN-FRANKLIN-BEDFORD-AMHERST-HENRY- PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 332 PM EDT WED JUL 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. THE MAIN THREAT WILL BE DAMAGING DOWNBURST WINDS. LOCALIZED FLOODING AND FLASH FLOODING WILL ALSO BE POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY... MAINLY ACROSS THE PIEDMONT AREA OF SOUTH CENTRAL VIRGINIA AND NORTH CENTRAL NORTH CAROLINA. HEAVY RAIN WILL BE POSSIBLE THURSDAY...WITH LOCALIZED FLOODING OR FLASH FLOODING POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ001>003-018-019-VAZ007-009>020-022>024-032-WVZ042>045-111945- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES- WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA- BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-MERCER-SUMMERS-MONROE- GREENBRIER- 332 PM EDT WED JUL 10 2013 ...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. THE MAIN THREAT WILL BE DAMAGING DOWNBURST WINDS. FLASH FLOODING IS LIKELY WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY... MAINLY ACROSS THE PIEDMONT AREA OF SOUTH CENTRAL VIRGINIA AND NORTH CENTRAL NORTH CAROLINA. HEAVY RAIN WILL BE POSSIBLE THURSDAY...WITH LOCALIZED FLOODING OR FLASH FLOODING POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Jul 10, 8:59 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
859 PM EDT WED JUL 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FLASH FLOOD ROARING GAP 36.40N 80.98W
07/10/2013 ALLEGHANY NC 911 CALL CENTER
SEVERAL ROADS CLOSED DUE TO FLOODING IN THE ROARING GAP
AREA.
&&
FISHERSpecial weather statement, Jul 10, 9:01 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
901 PM EDT WED JUL 10 2013
NCZ005-006-110130-
ROCKINGHAM NC-CASWELL NC-
901 PM EDT WED JUL 10 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHEASTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA...
CENTRAL CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA...
* UNTIL 930 PM EDT
* AT 900 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MONROETON TO CAMP
SPRINGS...MOVING TO THE NORTHEAST AT 15 MPH.
* PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THESE
STORMS. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND
ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
YANCEYVILLE...
CAMP SPRINGS...
AND QUICK.
LAT...LON 3625 7975 3639 7956 3645 7925 3625 7949
3625 7953 3624 7953
TIME...MOT...LOC 0100Z 230DEG 12KT 3621 7973 3628 7952
DSSpecial weather statement, Jul 10, 9:02 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
902 PM EDT WED JUL 10 2013
VAZ044-045-058-059-110130-
HALIFAX VA-CHARLOTTE VA-PITTSYLVANIA VA-CAMPBELL VA-
902 PM EDT WED JUL 10 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA...
NORTHERN CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA...
SOUTHEASTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...
SOUTHEASTERN CAMPBELL COUNTY IN CENTRAL VIRGINIA...
* UNTIL 930 PM EDT
* AT 900 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM DARLINGTON HEIGHTS
TO JAVA...MOVING TO THE EAST AT 30 MPH.
* VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS LINE OF STORMS.
* LOCATIONS IMPACTED INCLUDE...
INGRAM...
NATHALIE...
BROOKNEAL...
PHENIX...
AND RIDGEWAY.
LAT...LON 3675 7907 3672 7943 3724 7870 3725 7869
3724 7868 3720 7869 3719 7864 3716 7862
3714 7859 3715 7854 3714 7854
TIME...MOT...LOC 0100Z 257DEG 24KT 3722 7865 3679 7929
DSSpecial weather statement, Jul 10, 9:08 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
908 PM EDT WED JUL 10 2013
NCZ006-110130-
CASWELL NC-
908 PM EDT WED JUL 10 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHEASTERN CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA...
* UNTIL 930 PM EDT
* AT 905 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CAMP SPRINGS TO
BAYNES...MOVING TO THE NORTHEAST AT 20 MPH.
* VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS LINE OF STORMS.
* LOCATIONS IMPACTED INCLUDE...
PROSPECT HILL...
JERICHO...
BAYNES...
AND HIGHTOWERS.
LAT...LON 3625 7948 3635 7936 3632 7915 3625 7915
3624 7918
TIME...MOT...LOC 0105Z 243DEG 18KT 3623 7947 3621 7931
DSSpecial weather statement, Jul 10, 9:20 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
920 PM EDT WED JUL 10 2013
WVZ045-110145-
GREENBRIER WV-
920 PM EDT WED JUL 10 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHERN GREENBRIER COUNTY IN SOUTHEAST WEST VIRGINIA...
* UNTIL 945 PM EDT
* AT 918 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING STRONG SHOWERS AND ISOLATED THUNDERSTORMS ALONG A LINE
EXTENDING FROM CRAIGSVILLE TO BABCOCK STATE PARK...MOVING TO THE
EAST AT 30 MPH.
* WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS LINE. VERY HEAVY
RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
RUPERT...
BINGHAM...
RAINELLE...
ANJEAN...
AND QUINWOOD.
LAT...LON 3824 8037 3823 8036 3815 8036 3789 8076
3795 8081 3798 8077 3802 8080 3803 8083
3806 8080 3805 8086 3808 8089 3810 8088
3808 8071 3827 8044
TIME...MOT...LOC 0118Z 275DEG 26KT 3826 8062 3798 8105
DSSpecial weather statement, Jul 10, 9:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
921 PM EDT WED JUL 10 2013
WVZ042-043-110145-
SUMMERS WV-MERCER WV-
921 PM EDT WED JUL 10 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHERN SUMMERS COUNTY IN SOUTHEAST WEST VIRGINIA...
NORTHERN MERCER COUNTY IN SOUTHEAST WEST VIRGINIA...
* UNTIL 945 PM EDT
* AT 918 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BECKLEY TO
PINEVILLE...MOVING TO THE EAST AT 35 MPH.
* PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THESE
STORMS. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND
ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
HINTON...
SANDSTONE...
HIX...
JUMPING BRANCH...
AND FLAT TOP.
LAT...LON 3774 8071 3746 8130 3752 8121 3758 8119
3760 8108 3761 8106 3763 8108 3768 8100
3771 8097 3771 8094 3768 8090 3768 8088
3773 8090 3774 8092 3778 8089
TIME...MOT...LOC 0118Z 282DEG 29KT 3778 8120 3761 8156
DSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 8:01 PM EDT | Special Weather Statement | RNK | Pittsylvania | 29 min |
| Jul 10, 8:12 PM EDT | Special Weather Statement | RNK | Charlotte | 18 min |
| Jul 10, 8:32 PM EDT | Special Weather Statement | RNK | Pittsylvania | 28 min |
| Jul 10, 9:02 PM EDT | Special Weather Statement | RNK | Halifax | 28 min |
| Jul 10, 9:27 PM EDT | Special Weather Statement | RNK | Charlotte, Halifax | 48 min |
| Jul 10, 9:29 PM EDT | Special Weather Statement | RNK | City of Danville | 46 min |
| Jul 10, 10:02 PM EDT | Special Weather Statement | RNK | Halifax | 28 min |
| Jul 10, 10:04 PM EDT | Special Weather Statement | RNK | Charlotte | 26 min |
| Jul 10, 10:23 PM EDT | Special Weather Statement | RNK | Halifax | 52 min |
| Jul 10, 10:32 PM EDT | Special Weather Statement | RNK | Halifax | 58 min |
| Jul 10, 10:52 PM EDT | Special Weather Statement | RNK | Charlotte | 23 min |
| Jul 10, 11:54 PM EDT | Areal Flood Advisory | RNK | Pulaski | 3 hr |
| Jul 11, 4:48 AM EDT | Flash Flood Watch | RNK | Alleghany, Amherst, Appomattox, Bedford, Botetourt, Buckingham and 27 more | 44 hr |
| Jul 11, 10:00 AM EDT | Special Weather Statement | RNK | Halifax | 60 min |
| Jul 11, 3:11 PM EDT | Areal Flood Advisory | RNK | Carroll, Grayson, City of Galax | 3 hr |
| Jul 11, 3:26 PM EDT | Areal Flood Advisory | RNK | Appomattox | 3 hr |
| Jul 11, 3:28 PM EDT | Areal Flood Advisory | RNK | Pittsylvania | 3 hr |
| Jul 11, 3:28 PM EDT | Special Weather Statement | RNK | Pittsylvania | 32 min |
| Jul 11, 3:31 PM EDT | Areal Flood Advisory | RNK | Buckingham | 3 hr |
| Jul 11, 3:40 PM EDT | Special Weather Statement | RNK | Patrick | 35 min |
| Jul 11, 4:00 PM EDT | Areal Flood Advisory | RNK | Patrick | 3 hr |
| Jul 11, 4:10 PM EDT | Special Weather Statement | RNK | Appomattox, Buckingham | 35 min |
| Jul 11, 4:53 PM EDT | Areal Flood Advisory | RNK | Appomattox, Campbell | 3 hr |
| Jul 11, 4:57 PM EDT | Special Weather Statement | RNK | Henry | 33 min |
| Jul 11, 5:16 PM EDT | Special Weather Statement | RNK | Amherst | 29 min |
| Jul 11, 5:33 PM EDT | Flash Flood Warning | RNK | Appomattox, Campbell, City of Lynchburg | 3 hr |
| Jul 11, 5:50 PM EDT | Areal Flood Advisory | RNK | Rockbridge | 3 hr |
| Jul 11, 6:24 PM EDT | Special Weather Statement | RNK | City of Buena Vista | 36 min |
| Jul 11, 6:39 PM EDT | Areal Flood Advisory | RNK | Amherst, Rockbridge | 3 hr |
| Jul 11, 7:26 PM EDT | Flash Flood Warning | RNK | Amherst, Rockbridge | 4 hr |
| Jul 11, 7:39 PM EDT | Special Weather Statement | RNK | Pittsylvania | 36 min |
| Jul 11, 7:47 PM EDT | Areal Flood Advisory | RNK | Halifax, Pittsylvania | 17 hr |
| Jul 10, 9:01 PM EDT | Special Weather Statement | RNK | Caswell | 29 min |
| Jul 10, 9:08 PM EDT | Special Weather Statement | RNK | Caswell | 22 min |
| Jul 10, 10:37 PM EDT | Areal Flood Advisory | RNK | Caswell | 3 hr |
| Jul 11, 4:24 PM EDT | Special Weather Statement | RNK | Stokes | 36 min |
| Jul 11, 4:33 PM EDT | Special Weather Statement | RNK | Surry | 27 min |
| Jul 11, 5:11 PM EDT | Special Weather Statement | RNK | Surry | 34 min |
| Jul 11, 5:12 PM EDT | Special Weather Statement | RNK | Stokes | 33 min |
| Jul 11, 5:34 PM EDT | Special Weather Statement | RNK | Rockingham | 26 min |
| Jul 11, 5:55 PM EDT | Special Weather Statement | RNK | Yadkin | 35 min |
| Jul 11, 6:15 PM EDT | Special Weather Statement | RNK | Yadkin | 30 min |
| Jul 11, 6:21 PM EDT | Special Weather Statement | RNK | Rockingham | 24 min |
| Jul 11, 6:32 PM EDT | Special Weather Statement | RNK | Yadkin | 28 min |
| Jul 11, 6:47 PM EDT | Special Weather Statement | RNK | Yadkin | 28 min |
| Jul 11, 7:13 PM EDT | Special Weather Statement | RNK | Yadkin | 32 min |
| Jul 10, 9:20 PM EDT | Special Weather Statement | RNK | Greenbrier | 25 min |
| Jul 10, 9:46 PM EDT | Special Weather Statement | RNK | Summers | 44 min |
| Jul 10, 10:36 PM EDT | Special Weather Statement | RNK | Greenbrier | 54 min |
Nearby
Special Weather Statements in West Virginia, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.